| Catalog Number |
0010301 |
| Medical Device Problem Code |
Patient-Device Incompatibility (2682)
| Health Effect - Clinical Code |
Hernia (2240)
| Date of Event |
04/20/2011
Type of Reportable Event
Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2008 ¿ patient was diagnosed with ventral incisional hernia thereby underwent laparoscopic repair with implant of two ventralex meshes (device 1 and 2).Per operative notes, ¿there was a small defect caudal to the umbilicus in the midline and another large defect with incarcerated omentum was noted and reduced.A small adhesions to hernia sac was reduced and dissected from subcutaneous tissues.The hernia sacs were reduced and medium ventralex mesh (device 1) was placed over the large defect and small ventralex mesh (device 2) were placed over small defect and fascia was closed and secured with sutures.¿ on (b)(6) 2011 - patient was diagnosed with multiple recurrent large ventral abdominal hernia thereby underwent open repair with removal of old meshes (device 1 and 2) and implant of synthetic mesh.Per operative notes, ¿in the upper midline to the umbilicus, a previously failed hernia repair was encountered.In the region of the umbilicus and inferior to the umbilicus a recurrent hernia was reduced and old meshes (device 1 and 2) were removed and defect was closed and irrigated with sutures.The synthetic mesh was placed over the fascia and sutured circumferentially.
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-mar-2008) is considered to be a best estimate.This mdr represents the ventralex mesh (device 2).An additional supplemental emdr was submitted to represent the ventralex mesh (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.